ERCP after effects

Discussion Board Forums General Discussion ERCP after effects

Viewing 6 posts - 1 through 6 (of 6 total)
  • Author
    Posts
  • #91014

    Hello,
    Waiting on a diagnosis is difficult. I’m sure the holidays had an effect on the delay in results. However, sometimes it is the lack of communication within hospital and dr office. We waited over a month to finally get things moving on diagnosis and treatment. You have to be persistent and continue to call. Since we couldn’t get anyone to answer us, we finally went to the oncologist’s office and stayed until someone gave us answers. It was a long, frustrating time,but things went very smoothly after that. We did find out where the break down in communication happened and the doctor thanked us for being so persistent which in turn helped to solve problems in their office.

    Don’t know if this helps. I thought I would share our experience.

    #91013
    irishmac
    Member

    Thanks all.

    Dad is a bit better this morning.

    MY plan is to get him the local diagnosis and then get him to King’s College , London. We are looking to progress potential ERCP/stent issues today.

    Is a delay for diagnosis from biopsy on the 22nd until now normal? The holidays haven’t helped us for sure. As of now I have no expectation we will hear before next week.

    #91012
    hercules
    Moderator

    Hello Mac, sorry to hear of your fathers difficult time. There are many informative webinars on this site, so much to learn and know about every procedure. The bile duct is a sterile place in the body until your first ERCP , then and thereafter your bile duct is “inoculated ” with bacteria from your stomach and intestine, The skill of hand of the person doing this procedure is everything, there is ( or was 10 years ago ) a 5% chance of pancreatitis resulting from the procedure, and he told me I would be hospitalized with diarrhea and vomiting for a few days. Also my doctor that explained my ERCP also likened the procedure to a video game as he is watching a video monitor overhead of the xray table I am on, he shoots dye ahead of the devise to help see it on monitor, he likened it to feeding a wire through a tree made of a flimsy garden hose in a harsh gusting wind. As you breathe the whole bile duct and liver moves around as it is right under the diaghram muscle. I suggest you get him to a hospital before an infection takes hold. Find the best specialist you can to do the fix.God bless, Pat

    #91011
    marions
    Moderator

    IrishMac….although physician is not available, is someone else on call on his/her behalf? If not, then the best thing would be to take your Dad back to the hospital where stent was inserted. Don’t hesitate from doing so.
    Hugs,
    Marion

    #91010
    lainy
    Participant

    Hi, Irish! I always wanted to say that!! Thank you very much. Bile stents can be very tricky. My husband had a wonderful Radiologist and never did have a problem except what they labeled as Blood Infections we would go immediately to the hospital and he had an IV of Levaquin. Took it right away. A high fever and the deepest chills were the first signs. Outside of the infection many radiologists just don’t have the technique down perhaps because of a small number of patients who need the stinting. The other mishap, is that the stint slipped.
    I would report all these things going on to the main Doctor. As bad as CC is there is no reason for a patient to have to suffer. I totally believe with you that something may be lurking, like a slipped stint. Stinting usually makes one feel better not worse! Hiccups is another factor in a “disturbed” tummy. After Teddy’s Whipple he had them for almost 3 months constantly. Not one Doc or Nurse could help. Finally a friend of ours who was a Pharmacist, hooked us up with “Brioske” (sp)
    that comes in a blue container and is much like Alka Seltzer. ONE! ONE dose and after 3 months the hiccups left.

    #11997
    irishmac
    Member

    I hope I’m posting in the right forum.

    I’m trying to understand the after effects of ERCP with stent.

    I can google but am keen to hear some real life experiences if there is anyone out there to share. I did a search but there’s a huge amount of posts.

    Since my Dad had this on the 22nd he has had the following:

    -some stomach discomfort
    -nausea with some limited vomiting – he never vomited in his life before (he described it as bile like)
    -hiccups which have now gone away
    -weak/lacking energy
    -pale in complexion (but he’s waiting & worried)

    He’s eating ok.

    The doctor was out the other day & did a thorough examination.

    Any input appreciated. As always something more ominous lurks in the background……

Viewing 6 posts - 1 through 6 (of 6 total)
  • You must be logged in to reply to this topic.